| Model Number |
A70961A |
| Medical Device Problem Codes |
Break (1069); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was observed that during the device evaluation, the rigid arthroscope exhibited a broken optical lens, bent outer tube, and non-olympus outer adapter.There were no reports of patient involvement.
Additional Manufacturer Narrative
The device was returned and the evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Correction: b5 (describe event or problem) should be: it was observed that during the device inspection, the telescope exhibited broken optical lenses.There were no reports of patient involvement.Correction: h6 (component code) should only be for: 866 - lenses.H6 (medical device problem code) should only be for: 1069 - break.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over seven (7) years since the subject device was manufactured.Based on the investigation results, broken optical lenses, could not be identified.Presumably, the reported failure mode/identified defect(s) can be attributed to improper handling and application of excessive force, impact to the device like fall, shock or similar stress.However, a definitive root cause could not be established.Olympus will continue to monitor the field performance for this device.